What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 28, 1:07 PM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 28, 1:07 PM EST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
207 PM EDT Mon Jul 28 2025
.SYNOPSIS...
Hot and humid conditions will continue into the middle of the week.
There will be scattered showers and thunderstorms into the evening
and then again on Wednesday as a cold front moves into the area.
High pressure will bring drier and cooler conditions for the end of
the week into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Convection exiting the southern part of the forecast area had
stabilized much of southeast Indiana, southwest Ohio, and northern
Kentucky. This area will have time to recover, but it may still not
be as favorable to additional convection late today into this evening
as locations further to the north. Even there, showers and storms
that are beginning to develop out ahead of a boundary moving
southeast are expected to be scattered. High precipitable water
remains in place which continues the possibility of locally intense
rainfall rates. Cannot rule out some stronger wind gusts as there
will be a reservoir of DCAPE, particularly in areas that have not
already been affected by convection today.
After activity wanes, clouds will diminish. Winds will be light even
as a weak boundary moves across the area. There will be quite a bit
near surface moisture, so expect some fog to develop overnight. There
might even be low clouds again from central Ohio into northeast
Kentucky.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
Fog and any low clouds across the region to start the day will
decrease through the morning, with visibilities improving relatively
quickly but the clouds lingering longer. Weak boundary may still be
in close enough proximity to northeast Kentucky and south central
Ohio that there could be some diurnal convection there, but more than
likely that activity will be south and east of the forecast area.
Quiescent conditions are forecast for Tuesday night. Some fog may
develop again but the signal does not look as strong at the moment.
With few clouds and little, if any, precipitation on Tuesday,
temperatures and dew points will have little hindrance for the heat
index to rise to or above 100 area wide. Thus have expanded the heat
advisory for the entire area.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Wednesday will see some afternoon convection, but the pops in
currently are a little high as there are indications it could be
dry, likewise for the evening hours. This is the day that temps
begin to moderate, with highs in the mid-upper 80s nw of the I-71
corridor, and near to low 90s southeast of it. Overnight lows will
begin to fall and be in the mid-upper 60s north of the Ohio, near 70
along and to the south.
Models are showing a stark difference in how they evolve the area
wrt precip for Wed pm/Thu. European has the surface front in
southern CWA while the bulk of other models brought in these nly
winds as early as Wed. Upper dynamics of weak s/w energy will cross
the CWA early Thurs but it's primarily the Euro that has it spark
precip along and s of the surface boundary. Pops during this time
are again too high as there are indications Thurs could be a
beautifully dry day.
Highs from Thurs onward will be in the mid 70s to lower 80s, coolest
in west central OH. Lows will match the cooler trend, being in the
low 60s Thurs night and then mid-upper 50s to low 60s through the
remainder of the forecast.
After any potential rain on Thursday, the forecast is dry going
forward with a broad surface high to the north and northeast winds
over the Ohio Valley.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Any lingering MVFR ceilings will diminish early in the period. There
remains a window between about 20Z and 01Z when scattered showers and
storms may move across the area. Clouds will diminish overnight. Fog
will develop causing MVFR to IFR visibility restrictions. In
addition, some stratus may occur at the Columbus terminals once again
resulting in LIFR ceilings. Those clouds will gradually lift into
MVFR through the end of the period. Elsewhere, visibility
restrictions will end by 13Z-14Z, leaving VFR.
OUTLOOK...Thunderstorms will be possible Wednesday afternoon and
evening.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT Tuesday for OHZ060>062.
Heat Advisory until 8 PM EDT Wednesday for OHZ070>073-077>082-088.
Heat Advisory from 11 AM to 8 PM EDT Tuesday for OHZ026-034-035-
042>046-051>056-063>065-074.
KY...Heat Advisory until 8 PM EDT Wednesday for KYZ089>100.
IN...Heat Advisory until 8 PM EDT Tuesday for INZ050-058-059.
Heat Advisory until 8 PM EDT Wednesday for INZ066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...Franks
AVIATION...Hazardous weather outlook, Jul 28, 1:10 PM EST, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
210 PM EDT Mon Jul 28 2025
OHZ026-034-035-042>046-051>056-063>065-074-290800-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-Fayette-Pickaway-Fairfield-
Hocking-
210 PM EDT Mon Jul 28 2025
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT TUESDAY...
This Hazardous Weather Outlook is for central Ohio and west central
Ohio.
.DAY ONE...This afternoon and tonight.
Thunderstorms may produce heavy rain which could lead to flash
flooding as well as strong wind gusts into the early evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Showers and thunderstorms will have the potential to create locally
heavy rain Wednesday, mainly during the afternoon and evening hours.
Heat index values approaching 100 will be possible Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-OHZ060>062-290800-
Wayne-Fayette-Union-Preble-Montgomery-Greene-
210 PM EDT Mon Jul 28 2025
...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY...
This Hazardous Weather Outlook is for east central Indiana and west
central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Thunderstorms may produce heavy rain which could lead to flash
flooding as well as strong wind gusts into the early evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Showers and thunderstorms will have the potential to create locally
heavy rain Wednesday, mainly during the afternoon and evening hours.
Heat index values approaching 100 will be possible Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-290800-
Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-
Pike-Scioto-
210 PM EDT Mon Jul 28 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Additionally, thunderstorms may produce locally heavy rain which
could lead to flash flooding into the early evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Showers and thunderstorms will have the potential to create heavy
rainfall and localized flash flooding Wednesday, mainly during the
afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 28, 4:17 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
517 PM EDT Mon Jul 28 2025
OHZ088-282145-
Scioto OH-
517 PM EDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN SCIOTO
COUNTY THROUGH 545 PM EDT...
At 517 PM EDT, a strong thunderstorm was located near Wheelersburg,
moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Clarktown,
Sciotodale, Franklin Furnace, Rosemount, Minford, Haverhill,
Sciotoville, Powellsville, Portsmouth Regional Airport, and Lyra.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3859 8285 3861 8285 3866 8286 3869 8288
3875 8287 3876 8290 3873 8297 3891 8289
3889 8276 3885 8276 3885 8265 3876 8266
3875 8267 3875 8270 3868 8271 3868 8276
3864 8277 3860 8274 3857 8281
TIME...MOT...LOC 2117Z 289DEG 14KT 3868 8289
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CampbellSpecial weather statement, Jul 28, 4:18 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
518 PM EDT Mon Jul 28 2025
INZ073>075-080-282145-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-
518 PM EDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO...SOUTHEASTERN
RIPLEY...SOUTHERN DEARBORN AND NORTHWESTERN SWITZERLAND COUNTIES
THROUGH 545 PM EDT...
At 518 PM EDT, a strong thunderstorm was located near Versailles,
moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Lawrenceburg, Greendale, Aurora, Versailles, Milan, Dillsboro, Moores
Hill, Wilmington, Manchester, Hartford, Fairview, Center Square,
Aberdeen, Cold Springs, Avonburg, Farmers Retreat, Friendship,
Versailles Lake, Jacksonville, and Mount Sinai.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3921 8520 3914 8487 3881 8502 3888 8520
3891 8521 3891 8531 3892 8533
TIME...MOT...LOC 2118Z 289DEG 14KT 3904 8516
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CampbellSpecial weather statement, Jul 28, 4:44 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
544 PM EDT Mon Jul 28 2025
OHZ088-282200-
Scioto OH-
544 PM EDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN SCIOTO
COUNTY THROUGH 600 PM EDT...
At 544 PM EDT, a strong thunderstorm was located near Wheelersburg,
moving southeast at 20 mph.
HAZARD...Wind gusts up to 45 mph, frequent cloud-to-ground
lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Lightning can cause serious injury or
death. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Greenup, South Webster, Franklin Furnace, Lyra, Powellsville, and
Haverhill.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3859 8285 3863 8286 3886 8276 3885 8276
3885 8265 3877 8266 3875 8267 3875 8270
3868 8271 3868 8276 3864 8277 3860 8274
3857 8282
TIME...MOT...LOC 2144Z 294DEG 18KT 3869 8274
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Campbell